MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD POSIFLUSH¿ HEPARIN LOCK FLUSH SYRINGE; HEPARIN, VASCULAR ACCESS FLUSH

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD POSIFLUSH¿ HEPARIN LOCK FLUSH SYRINGE; HEPARIN, VASCULAR ACCESS FLUSH
Model Number 306424
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd 5 ml bd posiflush¿ heparin lock flush syringe pluger rod was damaged.The following information was provided by the initial reporter: the syringe came with a defective plunger.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for evalution?yes.D10: returned to manufacturer on: 11-oct-2022 h6: investigation summary it was reported the syringe came with a defective plunger.To aid in the investigation, one empty sample with no packaging flow wrap and three photos were provided for evaluation by our quality team.A visual inspection was performed and the top part of the plunger rod is damaged.The photos show a syringe with no packaging flow wrap.The top part of the plunger rod is damaged.No other defects or imperfections were observed.This defect could occur if the product was caught between knives due to incorrect product spacing during the packaging flow wrap process.A device history record review was completed for provided material number 306424, lot number 122987n.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.Verification of the flow wrap packaging process was performed.The settings were correct and the flow of product was good.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.
 
Event or Problem Description

Brand Name
BD POSIFLUSH¿ HEPARIN LOCK FLUSH SYRINGE
Common Device Name
HEPARIN, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15587874
Report Number1911916-2022-00565
Device Sequence Number20627858
Product Code NZW
UDI-Device Identifier30382903064244
UDI-Public(01)30382903064244
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K163591
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2023
Device Model Number306424
Device Catalogue Number306424
Device Lot Number122987N
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer11/08/2022
Initial Report FDA Received Date10/12/2022
Supplement Report FDA Received Date11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown